MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV
Catalog Number 823110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Headache (1880)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician assistant reported a hakim valve (id 823111) was implanted on (b)(6) 2017.On (b)(6) 2024, the patient visited a physician, complaining of headaches.The patient fell down the stairs prior to the shunt issue, but it was unclear whether he hit his head.An x-ray shunt, series and computed tomography (ct) scan were ordered to assess the condition of the shunt.Based on the scans, it was found that the hakim valve was broken.Its spiral staircase was no longer attached to the valve mechanism and was floating in the reservoir of the valve.The shunt lost tension on the spring that regulates the flow of cerebrospinal fluid (csf).Therefore, the valve was removed and replaced on (b)(6) 2024.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d1, d2a, d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823111) was returned for evaluation.Device history record (dhr) - the product code 82-3110 with lot crfb51, sn: (b)(6) conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the mechanism valve and the stator were dislodged.It was not possible to test the valve as the stator was dislodged.The valve was dismantled and was examined under microscope at appropriate magnification: bump marks were noted in the valve casing, and corrosion was noted on the stator.Root cause analysis - the root cause for the dislodged stator noted during the investigation is due to the valve receiving a hard knock.The root cause for the bump marks in the valve casing noted during the investigation and the damaged cam mechanism is due to the valve receiving a hard knock.The root cause for the corrosion noted on the stator; the corrosion could not be clearly determined.

Brand Name
PROG VALVE CLYNDRICAL W PRECHA
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21432800
Report Number3013886523-2025-00039
Device Sequence Number20010612
Product Code JXG
UDI-Device Identifier10886704041450
UDI-Public(01)10886704041450(17)190430
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number823110
Device Lot NumberCRFB51
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite